Multiple Comparison for Weibull Parameters

John I. McCool

Research output: Contribution to journalArticle

19 Citations (Scopus)

Abstract

Two problems are considered: 1) testing the hypothesis that the shape parameters of k 2-parameter Weibull populations are equal, given a sample of n observations censored (Type II) at r failures, from each population; and 2) Under the assumption of equal shape parameters, the problem of testing the equality of the p-th percentiles. Test statistics (for these hypotheses), which are simple functions of the maximum likelihood estimates, follow distributions that depend only upon r, n, k, p and not upon the Weibull parameters. Critical values of the test statistics found by Monte Carlo sampling are given for selected values of r, n, k, p. An expression is found and evaluated numerically for the exact distribution of the ratio of the largest to smallest maximum likelihood estimates of the Weibull shape parameter in k samples of size n, Type II censored at r = 2. The asymptotic behavior of this distribution for large n is also found.

Original languageEnglish (US)
Pages (from-to)186-192
Number of pages7
JournalIEEE Transactions on Reliability
VolumeR-24
Issue number3
DOIs
StatePublished - Jan 1 1975

Fingerprint

Maximum likelihood
Statistics
Testing
Sampling

All Science Journal Classification (ASJC) codes

  • Safety, Risk, Reliability and Quality
  • Electrical and Electronic Engineering

Cite this

McCool, John I. / Multiple Comparison for Weibull Parameters. In: IEEE Transactions on Reliability. 1975 ; Vol. R-24, No. 3. pp. 186-192.
@article{b63803c64dbe44a1a22221cbb0369078,
title = "Multiple Comparison for Weibull Parameters",
abstract = "Two problems are considered: 1) testing the hypothesis that the shape parameters of k 2-parameter Weibull populations are equal, given a sample of n observations censored (Type II) at r failures, from each population; and 2) Under the assumption of equal shape parameters, the problem of testing the equality of the p-th percentiles. Test statistics (for these hypotheses), which are simple functions of the maximum likelihood estimates, follow distributions that depend only upon r, n, k, p and not upon the Weibull parameters. Critical values of the test statistics found by Monte Carlo sampling are given for selected values of r, n, k, p. An expression is found and evaluated numerically for the exact distribution of the ratio of the largest to smallest maximum likelihood estimates of the Weibull shape parameter in k samples of size n, Type II censored at r = 2. The asymptotic behavior of this distribution for large n is also found.",
author = "McCool, {John I.}",
year = "1975",
month = "1",
day = "1",
doi = "10.1109/TR.1975.5215145",
language = "English (US)",
volume = "R-24",
pages = "186--192",
journal = "IEEE Transactions on Reliability",
issn = "0018-9529",
publisher = "Institute of Electrical and Electronics Engineers Inc.",
number = "3",

}

Multiple Comparison for Weibull Parameters. / McCool, John I.

In: IEEE Transactions on Reliability, Vol. R-24, No. 3, 01.01.1975, p. 186-192.

Research output: Contribution to journalArticle

TY - JOUR

T1 - Multiple Comparison for Weibull Parameters

AU - McCool, John I.

PY - 1975/1/1

Y1 - 1975/1/1

N2 - Two problems are considered: 1) testing the hypothesis that the shape parameters of k 2-parameter Weibull populations are equal, given a sample of n observations censored (Type II) at r failures, from each population; and 2) Under the assumption of equal shape parameters, the problem of testing the equality of the p-th percentiles. Test statistics (for these hypotheses), which are simple functions of the maximum likelihood estimates, follow distributions that depend only upon r, n, k, p and not upon the Weibull parameters. Critical values of the test statistics found by Monte Carlo sampling are given for selected values of r, n, k, p. An expression is found and evaluated numerically for the exact distribution of the ratio of the largest to smallest maximum likelihood estimates of the Weibull shape parameter in k samples of size n, Type II censored at r = 2. The asymptotic behavior of this distribution for large n is also found.

AB - Two problems are considered: 1) testing the hypothesis that the shape parameters of k 2-parameter Weibull populations are equal, given a sample of n observations censored (Type II) at r failures, from each population; and 2) Under the assumption of equal shape parameters, the problem of testing the equality of the p-th percentiles. Test statistics (for these hypotheses), which are simple functions of the maximum likelihood estimates, follow distributions that depend only upon r, n, k, p and not upon the Weibull parameters. Critical values of the test statistics found by Monte Carlo sampling are given for selected values of r, n, k, p. An expression is found and evaluated numerically for the exact distribution of the ratio of the largest to smallest maximum likelihood estimates of the Weibull shape parameter in k samples of size n, Type II censored at r = 2. The asymptotic behavior of this distribution for large n is also found.

UR - http://www.scopus.com/inward/record.url?scp=0016537155&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0016537155&partnerID=8YFLogxK

U2 - 10.1109/TR.1975.5215145

DO - 10.1109/TR.1975.5215145

M3 - Article

AN - SCOPUS:0016537155

VL - R-24

SP - 186

EP - 192

JO - IEEE Transactions on Reliability

JF - IEEE Transactions on Reliability

SN - 0018-9529

IS - 3

ER -